Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 2, NWS Fort Worth, TX

January 10, 200828 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Jan 10, 2008, 10:34 AM CST for 28 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2008, 10:34 AM CST (16:34 UTC)
Expired
Jan 10, 2008, 3:17 PM CST
In force
5 hr
Issued by
NWS Fort Worth, TX
All 28 counties

Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 46 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2271 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 101634
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1034 AM CST THU JAN 10 2008

...WIND ADVISORY THROUGH LATE AFTERNOON FOR THE NORTHERN HALF OF
NORTH TEXAS...

.A STRONG SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER SOUTHEAST
KANSAS AND SOUTHWEST MISSOURI...WITH A COLD FRONT TRAILING
SOUTHWARD THROUGH THE ARK-LATEX AND TOWARD THE UPPER TEXAS COAST.
A TIGHT SURFACE PRESSURE GRADIENT EXISTED OVER THE NORTHERN HALF
OF NORTH TEXAS...IN CLOSER PROXIMITY TO THE DEEP SURFACE LOW
FURTHER TO THE NORTHEAST. UNIDIRECTIONAL STRONG WINDS ALOFT WILL
ALSO CONTINUE TO MIX DOWN...RESULTING IN GUSTY NORTHWEST WINDS
THROUGH LATE AFTERNOON OVER NORTHERN NORTH TEXAS. 

TXZ091>095-100>107-115>123-129>134-102300-
/O.NEW.KFWD.WI.Y.0002.080110T1634Z-080110T2300Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS
1034 AM CST THU JAN 10 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON NORTH
OF A COMANCHE...HILLSBORO...ATHENS LINE.

NORTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO BETWEEN 35 AND 40
MPH ARE POSSIBLE ACROSS THE ADVISORY AREA THROUGH LATE AFTERNOON.
AS A STRONG LOW PRESSURE SYSTEM PULLS AWAY LATER TODAY...THE
GRADIENT SHOULD RELAX WITH WINDS DIMINISHING RAPIDLY BY SUNSET. 

HIGH-PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS...AS WELL
AS BOATERS ON AREA LAKES IN THE ADVISORY SHOULD TAKE EXTRA
PRECAUTION WHEN HEADING OUT TODAY. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR
OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS.

$$

05/
1 follow-up statement
000 
WWUS74 KFWD 102117
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CST THU JAN 10 2008

...WIND ADVISORY IS CANCELLED FOR NORTHERN SECTIONS OF NORTH TEXAS...

.BRISK NORTHWEST WINDS WILL DIMINISH RAPIDLY JUST BEFORE SUNSET OR
6 PM...AS SURFACE HIGH PRESSURE OVER WEST TEXAS SHIFTS EAST OVER
CENTRAL TEXAS. 

TXZ091>095-100>107-115>123-129>134-102230-
/O.CAN.KFWD.WI.Y.0002.000000T0000Z-080110T2300Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS
317 PM CST THU JAN 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND
ADVISORY. 

BRISK NORTHWEST WINDS BETWEEN 15 AND 25 MPH WILL RAPIDLY DIMINISH
TO AROUND 10 TO 15 MPH JUST BEFORE SUNSET OR 5 PM. THUS THE WIND
ADVISORY FOR NORTHERN NORTH TEXAS HAS BEEN CANCELLED.

$$

05/

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 5:40 AM CST, 4 hours 54 minutes earlier.

Area forecast discussion, Jan 10, 5:40 AM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
540 AM CST THU JAN 10 2008

.540 AM AVIATION DISCUSSION...
WINDS WERE SHIFTING INTO THE WEST ACROSS WESTERN AREAS OF NORTH
TEXAS AT 540 AM. SOME LOW LEVEL WIND SHEAR WILL CONTINUE...UNTIL
ABOUT 1500Z. #26

&&

.DISCUSSION...
A COLD FRONT THAT EXTENDS FROM SOUTH CENTRAL KANSAS SOUTH TO JUST
WEST OF WICHITA FALLS...TO SOUTHEASTERN NEW MEXICO AS OF 08Z WILL
MOVE SOUTHEAST THROUGH NORTH TEXAS TODAY.  WINDS WILL SHIFT TO
NORTHWEST AT 15 TO 25 MPH ACROSS MOST OF NORTH TEXAS BY MIDDAY.
THESE WINDS ALONG WITH MINIMUM RELATIVE HUMIDITIES OF 25 TO 30
PERCENT ALONG AND WEST OF THE I-35 CORRIDOR WILL RESULT IN AN
ELEVATED FIRE DANGER. THUS WE WILL EXPANDER GRASSLAND FIRE
DANGER STATEMENT TO INCLUDE ALL BUT THE EXTREME EAST. UNFORTUNATELY
NO SIGNIFICANT PRECIPITATION IS IN SIGHT. ANOTHER SHORTWAVE AND
COLD FRONT WILL SWEEP ACROSS NORTH TEXAS SATURDAY...BUT MOISTURE
WILL BE LIMITED...SO HAVE ONLY INCLUDED SOME 20 PERCENT POPS
ACROSS THE EASTERN THIRD. ANOTHER COLD FRONT WILL MOVE INTO NORTH
TEXAS LATE NEXT WEDNESDAY...ONCE AGAIN RAIN CHANCES DO NOT LOOK
TOO GOOD. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  64  37  65  41  60 /   5   5   5   5  10
WACO, TX              69  36  67  40  61 /   5   5   5   5  10
PARIS, TX             61  35  60  38  56 /   5   5   5   5  20
DENTON, TX            64  32  65  37  59 /   5   5   5   5  10
MCKINNEY, TX          64  34  63  36  59 /   5   5   5   5  20
DALLAS, TX            64  38  65  41  60 /   5   5   5   5  10
TERRELL, TX           65  35  65  39  59 /   5   5   5   5  20
CORSICANA, TX         68  37  65  40  63 /   5   5   5   5  10
TEMPLE, TX            69  36  67  41  61 /   5   5   5   5  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

58/26
Hazardous weather outlook, Jan 10, 3:25 AM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
325 AM CST THU JAN 10 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-102200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
325 AM CST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A HIGH FIRE DANGER TODAY...MAINLY WEST OF INTERSTATE 35.
EXTREME CARE IS URGED DURING ALL OUTSIDE ACTIVITIES TODAY...
SUCH THAT FIRES ARE NOT STARTED.

.DAYS TWO THROUGH SEVEN...
HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

26

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.